Back to Ask the Diabetes Team Ask the Diabetes Team

I recently had an epidural steroid injection, and noticed in the following days a substantial increase in my blood sugar levels. This has not yet completely returned to the levels that preceded the injection. Do you have any information on how long the effect usually lasts?


Steroid medications frequently cause dramatic increases in blood sugar levels, as you've found out. The duration of the elevation depends on the steroid, the dose, and the route of administration. You'll have to contact your treating physician to find out how long the effect will last for your case.


Original posting 30 Sep 1998
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.